Discussions that mention methadone

Addiction & Recovery board


:angel: :angel:
Quote from doggreensector:
Today is day 7 without the vikes. This has been my second time through withdrawals and this was definately the worst I have ever been through. I don't ever want to have to go through this again. I had to go to a business meeting with some clients last night to a sports bar. I couldn't wait to leave. I actually broke down and drank two glasses of wine, I felt better for about 45 minutes then started to feel the wd's again. When I woke up this morning I felt like I had a hangover along with wd's.

However my question is this my doctor figures that I was abusing the vikes to deal with stress and an underlying depression. He prescribed Zoloft. I have not filled the prescription as of yet. So my question is this, being that I am only off of vicodin for 7 days is it too soon to start a regiment of Zoloft? He wants me to start 25 mg for five days then go to 50 mg for about 20 days and then up to 100 mg if needed.

Any feedback would be appreciated.

Keith

no its not to soon iwas on ssris while taking methadone and started a new one lexapro during the last of my withdrawals if you start taking it now i know they dont work over night but some help ease the anxiety that comes with withdrawals imy withdrawal was 5 weeks from methadone if you don't mind my asking how long do physical w/ds last from hydros zoloft is suppose to be one of the best ones out there and it will definitly help with the after affects of coming off opiates becuse when i conquered the physical then came the pyschological like feeling worthless no pleasure in anything etc and i think it will help you to start taking it now im not a doc but i hope i've helped hugs kelleigh :angel: :angel: :angel:
the posts you have written to me have about klonopin i've definitly payed attention to and really have made me understand what benzos are all about thats why i posted you because of the post you wrote methadone to klonopin thats like jumping from the frying pan into the fire and i really appreciate the information you've given me you seem like a very intelligent person and hope you are doing well kelleigh :) :) :)
Quote from howard678:
Kay Leigh,

Well I again recommend the Ashton Manual (is posted on the net) to anyone interested in the effects of benzos. This doctor specialized in getting people off these drugs and ran a clinic for 12 years. She documented her work and also draws in studies conducted by others.

You may have noticed I do not discourage SSRIs in your case. If someone is truly suicidal and having panics attacks often they may need some meds for a while. SSRIs are generally safer than benzos as one does not often build tolerance to them and the withdrawal syndrome is typically less severe. They do work for many people, but should be only for rough cases and hopefully use will be temporary. It used to be primarily the job of the psychiatrist to help people work through their issues. Now it is get out the prescription pad, even for minor mental and emotional complaints. This goes for American doctors in general is not good for our society.

howard i do agree with you they co hand out some of these medications like you're in a candy store the first doctor i had every time i came he said it sounds to me like your depresseed (this is before methadone) i didnt really feel depressed at all he said it was due to my back pain so i said ok whatever he's a dr so he knows so started effexor now that i know what depression from going through my nightmare i realize the effexor should have never been prescribed at that time i'm nervous being on all these medications and can't wait to get off i want to be normal w/o the assistance of klonopin and lexapro but i just could'nt do it anymore and how will i know when i can come off these medications if the pills are what are making me descent and if i don't know how is a dr going to know you see i do agree w/you about these medications only being used if neccesary i'm sorry so long just worried and needed to vent thanks for listening kelleighps i've been reading the ashton i'm scared :eek:
Quote from howard678:
Kay Leigh,

What one has to be careful of is a misdiagnosis. Drug withdrawal may be diagnosed as "anxiety disorder" or something else, then they swtich drugs or add them, this all while the drugs are the problem. The doctor is going to be much less inclined to attribute the problems to the drugs, for after all, they prescribed them! It can be a vicious cylce.

My doctor is aware that I want a drug free life, so the emphasis is all on tapering off the Valium safely. He is open-minded, kind, and listens to me. There are physicians around like this thankfully. You just have to tell them what you want while letting them stay the boss and without telling them they are wrong. The goal is to have a good physician as an ally... Let them be the doctor while you get what you want. :)

the thing is though my anxiety was suppose to be alleviated with in 2 to 3 weeks of the methadone w/d and it just would'nt go away by 2 months i was still having panic attacks and my face and lips burned and tingled everyday for 2 months i just could'nt take it anymore i don't know if you know any thing about methadone w/d but is it normal to still have severe depression and anxiety after that amount of time you seem very well educated that's why i'm asking because i researched and researched and found so many contradicting things i did'nt know what was true these backwoods massachussetts drs know only the basics about methadone i found out i know more than them so any answers they've given me i've found to be untrue if you know anything post me back thanks howard you've been a big help
hi keith i was just curious did you ever start the zoloft or not i just want to get back to your original question i posted in this thread somewhere how i am taking leapro for my depression and anxiety that came w/methadone w/d and it's helping so much post back soon want to see how your doing kelleigh :wave: